Numéro
J. Phys. I France
Volume 3, Numéro 8, August 1993
Page(s) 1717 - 1728
DOI https://doi.org/10.1051/jp1:1993211
DOI: 10.1051/jp1:1993211
J. Phys. I France 3 (1993) 1717-1728

Randomly branched polymers and conformal invariance

Jeffrey D. Miller1 and Keith De'Bell2

1  Service de Physique Théorique de Saclay, 91191 Gif-sur-Yvette Cedex, France
2  Trent University, Department of Physics, Peterborough, Ontario K9J 7B8 Canada


(Received 1 December 1992, revised 3 March 1993, accepted 27 April 1993)

Abstract
We show that the field theory that describes randomly branched polymers does not have the structure one expects of a two-dimensional conformal field theory. In particular, we show that the lowest dimension operator in the theory cannot be primary. We show moreover that the free field theory obtained by setting the potential equal to zero in the branched polymer theory is not even classically conformally invariant. Finally, we present numerical data for the exponent $\theta(\alpha)$, defined by $T_N(\alpha) \sim \lambda^N N^{-\theta(\alpha)+1}$, where $T_N(\alpha)$ is number of distinct configurations of a branched polymer rooted near the apex of a cone with apex angle $\alpha$. The data indicate that $\theta(\alpha)$ is not linear in $1/\alpha$, providing further evidence that correlation functions which generate randomly branched polymers do not transform simply under conformal transformations.



© Les Editions de Physique 1993

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.